Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 129, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 27, 2002, 5:19 PM EDT for Putnam County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2002, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 27, 2002, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:35 PM EDT | Thunderstorm Wind 60 E | Florahome, FL | Estimated wind. |
| Jul 27, 5:35 PM EDT | Thunderstorm Wind | Interlachen, FL | Large trees down on house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS52 KJAX 272119
SVRJAX
FLC107-272200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT SAT JUL 27 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN NORTHEAST FLORIDA
* UNTIL 600 PM EDT
* AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
NORTHWEST OF MANNVILLE...OR ABOUT 4 MILES NORTH OF INTERLACHEN...
MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 600 PM EDT...
CARRAWAY AND FLORAHOME...
SATSUMA...
PALATKA...
SAN MATEO...
BOSTWICK AND ORANGE MILLS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
$$
LAT...LON 2972 8204 2950 8205 2955 8152 2975 8152
2984 8158 2984 8161 2983 8180
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 27, 3:00 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT SAT JUL 27 2002 CURRENTLY...SCT CONVECTION HAS BEEN ONGOING IN THE GA ZONES DUE TO LOW LEVEL CONVERGENCE ASSOCD WITH Q-STRNY TROUGH AND VORT LOBE ACROSS NERN FL. CAPES ON THE ORDER OF 2500-3000 J/KG PER GOES SOUNDINGS. WITH PWATS AROUND THE 2 INCH MARK WOULD ONLY EXPECT ISOL PULSE-SEV STORMS AFTN AND EVENING. SLOW MOVING STORMS WILL DUMP VERY HEAVY RAINFALL AMOUNTS. Q-STRNY SFC RIDGE WAS OVER CENTRAL FL. LIGHT WINDS ARE PROMOTING E AND W COAST SEA BREEZE PENETRATION INLAND. TONIGHT...EXPECT MOST CONVECTION TO BE IN THE ERN ZONES THIS EVENING AS ATMOS HAS NOT BEEN TAPPED YET. THEREFORE WILL PLACE HIGHER POPS IN THIS AREA. SUN THROUGH TUE...RIDGE WILL CONT S OF THE FORECAST AREA AND WILL LIKELY DIP FURTHER S. MODELS ARE PRETTY SIMILAR ALOFT WITH 5H HIGH PRES OVER CENTRAL GA SLOWLY SHIFTING E TO AS A TROPICAL WAVE SLIPS UNDER RIDGE THROUGH SRN FL. MODEL PWATS DROP SLIGHTLY BUT TEMPS ALOFT WILL TEND TO COOL AS WAVE MOVES INTO THE FL PENINSULA. WILL KEEP POPS MAINLY IN THE SCT RANGE...BUT FAVORING FL CWA DUE TO SEA BREEZE BOUNDARIES. BY MON AND TUE...SOME DRIER AIR ALOFT SHOULD SUPPORT A BETTER CHANCE OF STRONG-SEVERE PULSE THUNDERSTORMS. EXTENDED...AVN SHOWS A FRONTAL BOUNDARY DROPPING INTO THE CAROLINAS AND NRN GA. THIS SHOULD HELP POOL MOISTURE INTO THE REGION AND MAINTAIN NEAR CLIMO POPS AND TEMPS. MARINE...BUOY 41008 SW 6G8 KT WITH SEAS 2 FT. BUOY 41012 HAS SW 6G8 KT SEAS 2.6 FT. BOTH SEAS PRIMARILY ESE SWELLS WITH PERIODS AROUND 8-9 SEC. THIS IS IN LINE WITH PREVIOUS FORECAST AND ANTICIPATE LITTLE CHANGE. PRELIM... AMG BB 073/092 074/093 073 02343 SSI BB 075/090 075/090 075 02443 JAX BT 073/092 074/091 073 02453 SGJ BT 074/089 075/089 074 02553 GNV BT 072/091 073/091 073 02353 OCF BT 072/091 073/090 073 02353= .JAX... .GA...NONE. .FL...NONE. SHASHY
In the hours before
Special weather statement, Jul 27, 12:29 PM EDT, 4 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-272130- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1229 PM EDT SAT JUL 27 2002 ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EVENING ACROSS THE AREA. STORMS ARE EXPECTED TO BE MORE NUMEROUS ACROSS NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA. MOVEMENT OF THE ACTIVITY WILL BE NORTHEAST AT 5 TO 10 MPH...ALTHOUGH A SLOWER... MORE NORTHWARD MOVEMENT IS EXPECTED ALONG THE SEABREEZE FRONT LATE IN THE DAY. THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING. IN ADDITION...WIND GUSTS OVER 40 MPH AND HAIL ARE POSSIBLE IN THE STRONGER STORMS. STORMS MAY MOVE INTO THE NEARSHORE COASTAL WATERS...THEREFORE MARINERS ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF HAZARDOUS WEATHER APPROACHES. A FEW STORMS MAY BECOME SEVERE...MAINLY NEAR INTERACTIONS WITH THE SEA BREEZE FRONT ALONG THE COASTAL COUNTIES. SPOTTERS ARE REQUESTED TO REPORT INCIDENTS OF FLOODING OR SEVERE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
Special weather statement, Jul 27, 4:00 PM EDT, 1 hour 19 minutes before
FLZ023>025-030>033-035>038-040- GAZ153-154-165-166-280000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT SAT JUL 27 2002 ...STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING NOW OCCURRING... STRONG THUNDERSTORMS ARE EXPECTED THROUGH 8 PM OVER COASTAL SOUTHEAST GEORGIA AND MOST OF NORTH FLORIDA EAST OF INTERSTATE 75. ADDITIONALLY STRONG STORMS CAN ALSO BE EXPECTED OVER ALL ALACHUA...GILCHRIST AND MARION COUNTIES. FREQUENT LIGHTNING WILL BE THE PRIMARY THREAT ADDITIONALLY... TORRENTIAL RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED. ISOLATED STORMS MAY BECOME SEVERE AND SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER IN THEIR AREAS. INTERESTS IN THE STATEMENT AREA SHOULD BE ALERT FOR DETERIORATING WEATHER CONDITIONS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:27 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 48 min |
| Jul 27, 5:38 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 70 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.